Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused?
Aug 26, 2006

Hello Dr. Holodniy. I am confused by my labs. Began treatment on Reyataz, Truvada and Norvir in 4/05. Prior to treatment had cd4 of 70 (7%) and VL of 8500. I went undetectable within 60 days. As of 5/06 the cd4 was at 166 (16.6%) and vl has continued to be undetectable. My next set of labs has me confused. On 8/3 my cd4 dropped to 147 (16.3%). I should also note that WBC dropped from 4.4 x10E to 2.7 and ANC dropped from 3.1 x10E to 1.5. VL again was undectectable. I know the decline in cd 4 absolute number and % are with in assay variability, but should I be concerned with the concurrent drop in WBC and ANC? Thanks for your help.

Response from Dr. Holodniy

There is no real drop in CD4 count, as the percentage has remained the same and you are clearly responding to treatment. That is definitely a real drop in WBC and ANC. I would not be too concerned but vigilent. It is unlikely associated with your HIV meds themselves. Are you taking any other meds and or do you have any other active medical conditions? This might account for the sudden drop in counts.



Previous
Re: Good CD4 Recovery
Next
Hep B DNA viral Load & pregnacy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement